I have sle. My wbc count has been low for awhile, but my neutrophil count the lowest yet so far with my last bloodwork. I am having surgery next month and so my doctor is having me get a couple injections of neupogen the next couple of weeks. Anyone have any experience with this? Side effects?
Neupogen or filgrastim is used to treat neutropenia or low neutrophil count, as you probably now know. All drugs are chemicals, so will have side effects. One has to weight the benfits and harms, and if benefits are more, than it makes sense to take the drug. In case of Neupogen, the side effects are not the serious category ones, and usually involved body ache, muscle ache, nausea, vomiting, itch, hair fall (mild not the abundant type as seen in some anti-cancer drugs) etc. Compared to side effects of having low white count and neutropenia, these side effects are milder. Hope this helps. Take care!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.